MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: nurse clinician.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required use of a quick-core coaxial biopsy needle set for an unknown procedure.Prior to patient contact, the coaxial needle could not be unscrewed.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 31mar2020.Investigation ¿ evaluation.Khoo teck puat hospital, in singapore, informed cook of an incident involving a quick-core coaxial biopsy needle set.The complainant reported that the coaxial needle could not be unscrewed, this occurred before patient use on (b)(6) 2020.Further communication with the user facility clarified the date of the event.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), and quality control of the device, as well as a visual inspection and dimensional verification, were conducted during the investigation.The complainant returned a quick-core coaxial biopsy needle set to cook for investigation.The coaxial needle was difficult to unscrew, separation was completed with force.The cannula inside diameter (id) and the stylet outside diameter (od) both measured within specification.Additionally, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The risks associated with these devices are acceptable when weighed against the benefits.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: instructions for use ¿if using the coaxial needle, insert the coaxial needle to the border of the lesion.¿ a review of the device history record (dhr) was also conducted as a part of the investigation.The dhr for the complaint lot and related subassembly lots revealed no related nonconformances.A data base search revealed no additional complaints for the complaint lot from the field.As there are no related non-conformances, adequate inspections activities have been established, and there is objective evidence that the dhr was fully executed, there is no evidence that non-conforming product exists in house or in the field.Although inspection steps are in place related to this failure mode, a project was opened to further investigate/address this issue.Based on the information provided, examination of returned product, and the results of the investigation, a definitive cause could not be established.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information - this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9864652
Report Number1820334-2020-00664
Device Sequence Number560896
Product Code KNW
UDI-Device Identifier00827002270169
UDI-Public(01)00827002270169(17)231120(10)9326867
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K973565
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2023
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-10T
Device Lot Number9326867
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 03/19/2020
Supplement Date Received by Manufacturer03/25/2020
05/12/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date04/10/2020
05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1